Forum Style

Tremors from Tacrolimus

Hi ,I wondered if you would share what type of feelings you have if you get tremors from TAC. I started to get shakes in my right foot a year ago. Then occasionally my right hand would shake. Now I feel weak on my right side and my toes on my right foot get numb, especially if I sit too long. I feel quivers through out my body when I get nervous. ( which seems to be quite a bit lately). I also seem to be shuffling my feet when I walk and feel very unstable . Thankfully my blood work is quite good. I will be celebrating three years since my kidney transplant. Any comments would be welcome .. blessings to all. Mary

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • Hi Mary , I'm new to this forum but thank god I found it . That said I to have alot of side affects from Tacro ,My tremors seem to be somewhat controllable .I never put the nervousness and the shaking together but it seems to be that way for me as well . When I try to write and while eating is when I notice it the most . I'm hoping we can lower the dose of tacro in the near future to help with the headaches and tremors . It's just nice to know I'm not the Lone  Ranger when it comes to these side affects .Good luck to you . Don

  • Mary, if you are hoping your tac symptoms will go away, I'm sorry to say they probably won't.  I've been on this drug for 10 years, and I have experienced most of the classic side effects.  Shortness of breath, shakes, dizziness and nerves. Still do.  But, this crazy drug is one of the reasons I'm still alive and kicking.  A small price to pay.

  • I have tremors in my hands too. it's so annoying as it affects my writing and even using my mobile phone. my nephro said it is due to tacrolimus. had just to bear with it. 4 months post TX here.
  • This reply was deleted.
    • Hi Debbie, I too at times am bed ridden when I over do. I am transferring to a new team in Fort Myers. I had my transplant in Tampa which is almost. 3. Hour drive. Hopefully they will be able to adjust my meds. My current nephorologist in Naples would not adjust my meds. I will. Keep you posted. Sending prayers . Mary
    • Debbie,

        Have you brought these problems to the attention of your transplant nurse or doctor?  If not, I think you should.  They may want to either reduce your level of Prograf or change medications.  You shouldn't be having all these effects.

      Mark

      • This reply was deleted.
        • Debbie,
             That isn't a very high dose I don't believe.  I'm a little over two years post transplant and am on 3 mg in the morning and 2 at night which keeps my Tacrolimus level at around 4.5.  I'm also on 180 mg of MyFortic twice a day.

              One thought regarding your migraines.  My wife has a history of severe migraines and we have found that increasing the magnesium level in her body has helped immensely.  She is taking a special magnesium supplement called Dolavent.  This has really helped although not absolutely taking away the migraines.  I mention that because of how Prograf (Tacrolimus) leeches magnesium from the body.  It is very hard for me to keep my magnesium levels in the normal range on the Tacro.  I'm taking about 800 mg twice a day.  I'm taking Magnesium Citrate which has a better absorption rate than Magnesium Oxcide.  If you are interested here's where I purchase mine.  Purchase one bottle of 200 capsules and get two bottles free.  It may be a magnesium level that you need to get higher to help with the migraines.

          http://www.doctorvitaminstore.com/4260_MagCitrate.html

          Mark

          Magnesium Citrate Vitamins Buy 1 Get 2 Free
          Magnesium Citrate Vitamins Buy 1 Get 2 Free. Vitamins Because Your Worth It is your Pure choice for quality discount vitamins, minerals, herbs and nu…
          • This reply was deleted.
            • Debbie,
                 I had some high blood pressure before and after transplant but have been off of an bp medication for over a year now.  Never had Hydralazine though.  With my VPAP machine for my sleep apnea it has corrected a number of issues with my bp and heart pvc's, all that's normal now.

              Mark

              Magnesium Citrate Vitamins Buy 1 Get 2 Free
              Magnesium Citrate Vitamins Buy 1 Get 2 Free. Vitamins Because Your Worth It is your Pure choice for quality discount vitamins, minerals, herbs and nu…
  • Mary,
      Sorry you are having such a time with Tacrolimus.  I have had similar side-effects as well.  One thing that especially bothered me was foot pain.  We finally figured out that if they reduced my Tacrolimus levels to just under the normal range that my foot pain went away for the most part.  You may ask your doctors about this.  They may be keeping your levels too high and a reduction might improve your situation.  It's certainly worth asking about.  Good luck.

    Mark
    Liver Transplant 2015

    • Mark, I will let them know. My level run around 5... my range is between 4 - 6 Thank you for your time. Be well my friend, I'll let you know what they say.
      Mary
  • I still sometimes get tremors in my hands. I notice it much more if I am more nervous or stressed than usual. I am on tacro as well, and my multivisceral transplant was almost exactly twelve years ago. I have also had trouble with a little bit of numbness and tingling in my feet since the transplant. I take Gabapentin daily to help with that. I would let your doctors know about this, especially about feeling unstable as it would not be good if you fell. I have felt somewhat unstable before on my feet. This was due a lot to my low weight, muscle mass loss, and probably my osteoporosis. Trying to get stronger through nutrition, supplements, medication, and balancing exercises has helped me some. I hope something can be found to help you. I wish you the best and send you many hugs.

    Warm regards,

    Bobbiejo 

This reply was deleted.

Transplant Stories

Members Stories

Transplant News

   

                      Transplant News

Twitter

COTA

Purolator Air Filters

Thank You

Each month, it costs $60.00 to operate TransplantFriends.com We greatly appreciate your support.

Facebook & instagram

Planetary Biosciences for Cystic Fibrosis

Looking for My Kidney Hero

My dear Friend Susy - a double lung transplant survivor is in need of a Kidney Angel (O positive blood type).  If you can be Susy's Hero- contact her at susygar@aol.com Thank You So Much!

Latest Activity

David liked Kidneyboy's discussion Behind The Drama Of The World's First Heart Transplant - NDTV News
47 minutes ago
DAP1122 (Don) posted a blog post
1 hour ago
Brian Turner is now a member of TransplantFriends.com
11 hours ago
Vivian left a comment on Kidney Transplants
15 hours ago
Jeff Werrell, Valerie King, kimchi mass and 1 more joined TransplantFriends.com
16 hours ago
Jeff Werrell is now a member of Lung(s) Transplants
16 hours ago
Willie Potgieter left a comment for betty stillson
18 hours ago
DAP1122 (Don) posted a blog post
yesterday
More…

Lung Transplant Foundation

Contact Us